MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN STRAIGHT CUP IMPACTOR; HIP INSTRUMENTS : IMPACTORS

DEPUY ORTHOPAEDICS INC US PINN STRAIGHT CUP IMPACTOR; HIP INSTRUMENTS : IMPACTORS
Catalog Number 221750041
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that during the surgery, the upper part of the acetabular impacting handle broke during impaction.This did not cause any disruption to the surgery or to the patient, as it occurred during the last use of this instrument and was not necessary for further steps in the procedure.The procedure was completed successfully.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot, catalog), d9, h4.Corrected: d1, d2a, d2b, d4 primary udi number.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "during the surgery, the upper part of the acetabular impacting handle broke during impaction.This did not cause any disruption to the surgery or to the patient, as it occurred during the last use of this instrument and was not necessary for further steps in the procedure".The product was returned to medtech orthopaedics for evaluation.Visual analysis revealed the end cap had broken off the pinn straight cup impactor.Additionally, threaded tip of device was stripped.All parts were returned for examination.The fracture characteristics are consistent with rotating bending fatigue from off-center irregular impactions which may accelerate fatigue crack propagation over multiple impaction cycles.Consistently impacting the device in the center of the cap may diminish the risk of fracture, however, lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Additionally, the overall appearance of the device is well used.There are no design changes identified that reduce the risk of this incident without the introduction of new risks while maintaining the intended function of the device.With the available data and understanding of the surgical process, no change to the design of the devices are proposed.The risk associated with the devices is reduced as far as possible and is outweighed by the benefits of their usage.Complaints will be monitored in the post market surveillance process.The observed condition of the threaded tip was consistent with off-axis assembly and impacting device before the tip is fully seated into the cup.Therefore, potential cause can be traced to unintended use error.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pinn straight cup impactor would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
PINN STRAIGHT CUP IMPACTOR
Common Device Name
HIP INSTRUMENTS : IMPACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22544246
Report Number1818910-2025-12485
Device Sequence Number8458872
Product Code HWA
UDI-Device Identifier10603295098935
UDI-Public(01)10603295098935(10)SO2050012
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221750041
Device Lot NumberSO2050012
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer09/01/2025
09/08/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date09/03/2025
09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown